Medical Questions? Ask a Doctor Online!
HiWelcome to Just AnswerSorry to hear about your problem.
Well you have generalized anasarca (means swelling all over the body --- both upper/lower limbs and face).
There are numerous reasons for that.
First, a kidney disease leading to excessive loss of proteins in the urine. This reduces the proteins in the blood, and hence a reduced capacity to hold fluid with in the blood vessel, as a result the fluid leaks out and accumulates in dependant areas of body first, such as feet, and in advanced cases, up to the face.
Second, a liver disease, which results in reduced production of proteins from liver and hence results in swelling in the similar way as explained above.
Finally, a heart disease leading to congestion, and malabsorption states/malnutrition leading to protein deficiency, can result in the same.
This is not normal, and it should always be evaluated at earliest.
Go to your treating doctor, discuss this in detail with him, get an examination aided by further investigations like renal function tests, serum proteins, and urine examination.
Other tests may also be required.
At home, Rest, Leg elevation, reducing salt and water intake will help.
Your doctor may prescribe you water pills that will remove extra fluid from the feet gradually and can make you feel better.
Yes, the water pills can affect your kidneys, but whether or not a drug should be used depends upon the balance between the benefits and risks associated with a particular drug. Your physician might prescribe you these while monitoring your kidneys and other tests like electrolytes.
At the same time, search for the exact underlying cause for specific management plan.
I hope this clarifies and answers your question.
Kindest Regards XXXXX XXXXX luck.
It was a pleasure assisting you. If my answer was helpful, Please Click ACCEPT button to give me Credit. Please do not forget to leave a POSITIVE FEEDBACK which will be highly appreciated.